Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Jacksonville, FL

June 5, 2016Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2016, 1:47 PM EDT for Ware County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 1:47 PM EDT (17:47 UTC)
Expired
Jun 5, 2016, 2:11 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Ware County, GA

The radar

The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

094 
WUUS52 KJAX 051747
SVRJAX
GAC299-051830-
/O.NEW.KJAX.SV.W.0078.160605T1747Z-160605T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WARE COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 230 PM EDT

* AT 147 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANOR...OR
  NEAR ARGYLE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYCROSS...BOGGY BAY...MANOR AND NEEDHAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3103 8252 3110 8262 3133 8258 3121 8230
TIME...MOT...LOC 1747Z 217DEG 11KT 3110 8256 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NELSON
2 follow-up statements
462 
WWUS52 KJAX 051803
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
203 PM EDT SUN JUN 5 2016

GAC299-051830-
/O.CON.KJAX.SV.W.0078.000000T0000Z-160605T1830Z/
WARE GA-
203 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN WARE COUNTY...

AT 203 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANOR...OR 7
MILES NORTHEAST OF ARGYLE...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAYCROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3108 8253 3114 8261 3133 8258 3124 8236
TIME...MOT...LOC 1803Z 214DEG 9KT 3112 8254 

HAIL...<.75IN
WIND...60MPH
 
$$

NELSON
587 
WWUS52 KJAX 051811
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT SUN JUN 5 2016

GAC299-051820-
/O.CAN.KJAX.SV.W.0078.000000T0000Z-160605T1830Z/
WARE GA-
211 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3108 8253 3114 8261 3133 8258 3124 8236
TIME...MOT...LOC 1806Z 217DEG 11KT 3114 8252 

$$

NELSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:33 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 5, 10:33 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1033 AM EDT SUN JUN 5 2016

.UPDATE...No significant changes to ongoing forecast with numerous
showers and tstorms expected to blossom across the area under
stronger SW steering flow of 10-15 kts over NE Fl and 15-20 kts
over SE Ga. High moisture content and instability will favor a few
strong storms over NE Florida...with a higher potential for strong
to severe storms expected over SE Ga this afternoon and evening
due to stronger dynamical forcing. Main convective concerns will
be strong wet downbursts due to precip loading and locally heavy
rainfall. High temps will near 90 deg across out western counties
were convective cloud cover will first impact...to the lower 90s
toward the east coast...with upper 80s along the immediate coast
toward I-95 corridor.

&&

.AVIATION...Prevailing VFR conditions this morning. Ceiling and
visibility restrictions likely this afternoon as numerous showers
and storms develop along the sea breezes. Storms will move
offshore of the Atlantic coast this evening as activity gradually
dissipates...but a low chance of isolated shower/tstorm overnight
cannot be ruled out.

&&

.MARINE...S winds 10 kts this morning will becoming SE and
increase to near 15 kts this afternoon along the coast with the
sea breeze. Combined seas 2-4 ft. Southerly winds increase to
exercise caution tonight and Monday over the offshore waters with
advisory conditions Monday night and Tuesday due to passing
tropical system over the waters. Gusts to gale force likely at
times in waves of convection Monday night and early Tuesday.

Rip Currents: Low risk today. Low to potentially moderate risk for
Fl coast Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  73  84  72 /  70  60 100  90
SSI  88  76  83  76 /  60  60 100  90
JAX  91  76  85  75 /  60  60 100  90
SGJ  89  76  84  77 /  60  60 100  90
GNV  92  75  85  75 /  60  50 100  90
OCF  92  75  84  75 /  60  50 100  90

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Nelson/Guillet
Hazardous weather outlook, Jun 5, 3:21 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EDT SUN JUN 5 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-061000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
321 AM EDT SUN JUN 5 2016

...MARGINAL RISK OF SEVERE STORMS TODAY AND MONDAY...

...WIDESPREAD HEAVY RAINFALL POSSIBLE MONDAY THROUGH EARLY TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. STORM
MOTION WILL BE TOWARDS THE NORTHEAST AT 20 TO 30 MPH. MARGINAL
RISK OF SEVERE STORMS FROM THE I-10 CORRIDOR NORTHWARD ACROSS
SOUTHEAST GEORGIA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF
60 MPH OR GREATER. HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS BUT THE FASTER MOTION WILL LIMIT FLOODING
POTENTIAL TO LOCALIZED AREAS.

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ATLANTIC OCEAN
COASTAL AREAS DURING THE PEAK HIGH TIDE TIMES BUT ARE EXPECTED TO
REMAIN BELOW MINOR COASTAL FLOOD CRITERIA AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE NATIONAL HURRICANE CENTER IS MONITORING POTENTIAL TROPICAL
LOW PRESSURE DEVELOPMENT OVER THE GULF OF MEXICO THAT MAY TRACK
ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY AND BRING
WIDESPREAD HEAVY RAINFALL ACROSS NORTHEAST FLORIDA WITH SEVERAL
INCHES OF RAINFALL POSSIBLE...BUT MUCH UNCERTAINTY STILL REMAINS
WITH THE EVOLUTION OF THIS SYSTEM AND ANY RESULTANT WIND AND
RAINFALL IMPACTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE
SYSTEM TRACKS THROUGH THE REGION.

DRIER AIRMASS WILL BUILD INTO THE REGION WEDNESDAY THROUGH
SATURDAY WITH MAINLY ISOLATED THUNDERSTORMS EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ACROSS NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 5, 1:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EDT SUN JUN 5 2016

FLZ020-021-051745-
HAMILTON FL-SUWANNEE FL-
113 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE AND EASTERN
HAMILTON COUNTIES UNTIL 145 PM EDT...

AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WELLBORN...OR NEAR LIVE OAK...MOVING NORTH AT 15 MPH.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
WHITE SPRINGS...WELLBORN...BELMONT AND HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3059 8289 3055 8272 3053 8271 3053 8273
      3049 8270 3048 8270 3047 8268 3046 8268
      3045 8266 3045 8267 3041 8265 3032 8272
      3033 8272 3032 8274 3033 8276 3032 8280
      3019 8279 3013 8283 3028 8296
TIME...MOT...LOC 1713Z 202DEG 14KT 3029 8287

NELSON
Special weather statement, Jun 5, 1:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN JUN 5 2016

GAZ150-163-051745-
CLINCH GA-WARE GA-
121 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH AND
NORTHWESTERN WARE COUNTIES UNTIL 145 PM EDT...

AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANOR...OR OVER ARGYLE...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ARGYLE...PEBBLE HILL...MANOR AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3118 8270 3119 8267 3123 8270 3128 8269
      3129 8266 3127 8263 3133 8263 3130 8239
      3129 8239 3129 8237 3127 8237 3099 8257
      3103 8273
TIME...MOT...LOC 1721Z 208DEG 14KT 3110 8262

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:16 PM EDTSpecial Weather StatementJAXJeff Davis44 min
Jun 5, 1:21 PM EDTSpecial Weather StatementJAXWare24 min
Jun 5, 2:20 PM EDTSpecial Weather StatementJAXPierce40 min
Jun 5, 2:24 PM EDTSpecial Weather StatementJAXCharlton51 min
Jun 5, 2:50 PM EDTSpecial Weather StatementJAXCharlton, Ware40 min
Jun 5, 3:12 PM EDTSpecial Weather StatementJAXWayne33 min
Jun 5, 3:14 PM EDTSpecial Weather StatementJAXCamden46 min
Jun 5, 3:16 PM EDTSpecial Weather StatementJAXGlynn29 min
Jun 5, 3:29 PM EDTSevere Thunderstorm WarningJAXCamden46 min
Jun 5, 3:39 PM EDTTornado WarningJAXCamden13 min
Jun 5, 3:57 PM EDTSpecial Weather StatementJAXGlynn33 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningJAXCamden13 min
Jun 5, 4:14 PM EDTSpecial Weather StatementJAXGlynn46 min
Jun 5, 4:14 PM EDTTropical Storm WatchJAXCamden, Glynn8 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.